Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Some remarks on the convergence of approximate solutions of nonlinear evolution equations in Hilbert spaces

Author: Laurent Véron
Journal: Math. Comp. 39 (1982), 325-337
MSC: Primary 47H15; Secondary 34A45
MathSciNet review: 669633
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \partial \Phi $ be the subdifferential of some lower semicontinuous convex function $ \Phi $ of a real Hilbert space H, $ f \in {L^2}(0,T;H)$ and $ {u_n}$ a continouous piecewise linear approximate solution of $ du/dt + \partial \Phi (u) \ni f$, obtained by an implicit scheme. If $ {u_0} \in \operatorname{Dom} (\Phi )$, then $ d{u_n}/dt$ converges to $ du/dt$ in $ {L^2}(0,T;H)$. Moreover, if $ {u_0} \in \overline {\operatorname{Dom} (\partial \Phi )} $, we construct a step function $ {\eta _n}(t)$ approximating t such that $ {\lim _{n \to + \infty }}\smallint _0^T{\eta _n}\vert d{u_n}/dt - du/dt{\vert^2}\;dt = 0$. When $ \Phi $ is inf-compact and when the sequence of approximation of f is weakly convergent to f, then $ {u_n}$ converges to u in $ C([0,T];H)$ and $ {\eta _n}d{u_n}/dt$ is weakly convergent to $ tdu/dt$.

References [Enhancements On Off] (What's this?)

  • [1] H. Attouch, "Convergence de fonctionnelles convexes," Journées d' Analyse Non Linéaire de Besançon, Lecture Notes in Math., vol. 665, Springer-Verlag, Berlin, 1978. MR 519420 (80d:49007)
  • [2] P. Baras, "Compacité de l'opérateur $ f \mapsto u$ solution d'une équation non linéaire $ du/dt + Au \mathrel\backepsilon f$," C. R. Acad. Sci. Paris Sér. A-B, v. 286, 1978, pp. 1113-1116. MR 0493554 (58:12548)
  • [3] Ph. Benilan, Equations d'Evolution dans un Espace de Banach Quelconque et Applications, Thèse, Université de Paris XI, Orsay, Paris, 1972.
  • [4] H. Brezis, Opérateurs Maximaux Monotones et Semi-Groupes de Contractions dans les Espaces de Hilbert, Notas de Matematicas, North-Holland, Amsterdam, 1973. MR 0348562 (50:1060)
  • [5] H. Brezis, "Asymptotic behaviour of some evolution systems," in Nonlinear Evolution Equations, Academic Press, New York, 1978. MR 513816 (80f:47060)
  • [6] H. Brezis, "Propriétés régularisantes de certains semi-groupes non linéaires," Israel J. Math., v. 9, 1971, pp. 513-534. MR 0283635 (44:865)
  • [7] M. G. Crandall & L. C. Evans, "On the relation of the operator $ \partial /\partial s + \partial /\partial \tau $ to evolution governed by accretive operators," Israel J. Math., v. 21, 1975, pp. 271-278. MR 0390853 (52:11676)
  • [8] M. G. Crandall & T. Liggett, "Generation of semigroups of nonlinear transformations on general Banach spaces," Amer. J. Math., v. 93, 1971, pp. 265-298. MR 0287357 (44:4563)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 47H15, 34A45

Retrieve articles in all journals with MSC: 47H15, 34A45

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society